Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 15, 2012, 5:02 AM CDT. It took effect at Jul 15, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2012, 5:02 AM CDT (10:02 UTC)
- In effect from
- Jul 15, 2012, 1:00 PM CDT
- Expired
- Jul 15, 2012, 8:14 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS83 KFSD 151002 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 502 AM CDT SUN JUL 15 2012 .HOT TEMPERATURES TODAY OVER 100 DEGREES COMBINED WITH DEWPOINTS IN THE 50S WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. PARTS OF THIS AREA ARE ALSO CURRENTLY IN A SEVERE DROUGHT. THIS COMBINED WITH STRONG SOUTHERLY WINDS FREQUENTLY GUSTING TO AROUND 30 MPH WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS TODAY. SDZ255-151815- /O.NEW.KFSD.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BRULE AND LAKE ANDES VICINITY- 502 AM CDT SUN JUL 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...DUE TO DROUGHT CONDITIONS...AN INCREASING AMOUNT OF VEGETATION IS LIKELY VERY DRY OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
316 WWUS83 KFSD 151711 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1211 PM CDT SUN JUL 15 2012 .HOT TEMPERATURES TODAY OVER 100 DEGREES COMBINED WITH DEWPOINTS IN THE 50S WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. PARTS OF THIS AREA ARE ALSO CURRENTLY IN A SEVERE DROUGHT. THIS COMBINED WITH STRONG SOUTHERLY WINDS FREQUENTLY GUSTING TO AROUND 30 MPH WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS TODAY. SDZ255-160115- /O.CON.KFSD.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BRULE AND LAKE ANDES VICINITY- 1211 PM CDT SUN JUL 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...DUE TO DROUGHT CONDITIONS...AN INCREASING AMOUNT OF VEGETATION IS LIKELY VERY DRY OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
079 WWUS83 KFSD 160114 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 814 PM CDT SUN JUL 15 2012 SDZ255-160215- /O.CAN.KFSD.FW.W.0011.000000T0000Z-120716T0300Z/ LOWER BRULE AND LAKE ANDES VICINITY- 814 PM CDT SUN JUL 15 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY LEVELS HAVE BEGUN TO RECOVER FROM AFTERNOON MINIMUMS NEAR 20 PERCENT...AND WIND SPEEDS HAVE DIMINISHED TO LESS THAN 25 MPH. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 15, 4:01 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 15, 4:01 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 AM CDT SUN JUL 15 2012
.DISCUSSION.../ISSUED AT 400 AM CDT/
TODAY LOOKS LIKE A MOSTLY SUNNY AND HOT DAY WITH A STRONG UPPER
LEVEL RIDGE CENTERED OVERHEAD. SHOULD SEE AT LEAST SOME HIGH
CLOUDINESS DURING THE DAY...BUT SHOULD NOT HAVE TOO MUCH IMPACT ON
HIGH TEMPERATURES. WITH THE DRY GROUND AND DEWPOINTS ON THE LOWER
SIDE...WE SHOULD HEAT UP TOWARDS THE WARMER SIDE OF GUIDANCE FOR
TODAY AND MONDAY. THE RAW NAM OUTPUT HAS BEEN THE WARMEST GUIDANCE
FOR MUCH OF SUMMER...A BIT TOO WARM MOST OF THE TIME. BUT IN THIS
CASE IT IS PROBABLY CLOSEST TO CORRECT...SO WENT WITH VALUES ONLY A
LITTLE UNDER ITS OUTPUT. THIS GIVES HIGHS FROM 100 TO 105 ALONG AND
WEST OF THE JAMES RIVER TODAY...WITH 90S TO THE EAST. DEWPOINTS WILL
MIX OUT DURING THE AFTERNOON...KEEPING HEAT INDICES CLOSE TO THE
ACTUAL TEMPERATURE...THUS CURRENT ADVISORY LOOKS GOOD. LOWS TONIGHT
WILL BE WARM WITH A STEADY SURFACE BREEZE KEEPING TEMPERATURES IN
THE 70S.
MONDAY SHOULD BE EVEN HOTTER THAN SUNDAY FOR MOST LOCATIONS. A PLUME
OF 850MB TEMPERATURES AROUND 30C WILL ADVECT INTO WESTERN LOCATIONS
AHEAD OF AN APPROACHING BOUNDARY. USING A SIMILAR TECHNIQUE AS TODAY
GIVES HIGHS OVER 100 FOR MOST AREAS ALONG AND WEST OF INTERSTATE 29
AND IN THE MID TO UPPER 90S IN THE EAST. AREAS WEST OF THE JAMES
RIVER MAY VERY WELL END UP IN THE 104-108 RANGE MONDAY. DEWPOINTS
WILL AGAIN MIX DOWN INTO THE 50S MOST LOCATIONS DURING THE
AFTERNOON...KEEPING HEAT INDICES FROM REACHING EXTREME VALUES..BUT
STILL OVER 100 MOST AREAS. DECIDED TO EXPAND HEAT ADVISORY TO
INCLUDE THE WHOLE CWA MONDAY. PORTIONS OF NORTHWEST IOWA MAY STAY
JUST BELOW CRITERIA...BUT IT WILL STILL BE HOT...AND DID NOT WANT TO
JUST LEAVE OUT A COUPLE COUNTIES.
THE MONDAY NIGHT THROUGH THURSDAY TIMEFRAME IS DEPENDENT ON HOW FAR
SOUTH THE ABOVE MENTIONED BOUNDARY MAKES IT BEFORE THE RIDGE BUILDS
BACK IN AND PUSHES IT NORTH. LOCATIONS SOUTH OF THE BOUNDARY WILL
REMAIN CAPPED OFF...HAVING WARM MID LEVELS AND LACKING LOW LEVEL
MOISTURE. THUS THE PRECIP CHANCES SHOULD STAY FROM AREAS RIGHT ALONG
THE BOUNDARY AND POINTS NORTH. THE NAM HAS PERFORMED FAIRLY WELL
WITH BOUNDARY TIMING AND POSITIONING THIS SUMMER...AND IT HAS
TRENDED TOWARDS HAVING THE BOUNDARY STAY NORTH OF OUR CWA. THE ECMWF
HAS ALSO TRENDED NORTH...AND WHILE IT DOES PUSH IT INTO THE CWA...IT
DOES NOT HAVE A STRONG PUSH OF COOL AIR AND KEEPS THE BEST MOISTURE
TO OUR NORTH. THE GEM IS NORTH AS WELL...WITH ONLY THE GFS
SUPPRESSING THE RIDGE ENOUGH TO KEEP THE BOUNDARY AND INCREASED
MOISTURE OVERHEAD. THIS ALL MEANS THAT IT APPEARS MORE LIKELY THE
RIDGE IS GOING TO HOLD STRONG...WITH THE BOUNDARY EITHER NEVER
MAKING IT OR NOT HAVING MUCH OF AN IMPACT.
WITH REGARDS TO WEATHER...THE ABOVE RESULTS IN LESS OF A
THUNDERSTORM THREAT. THUS LOWERED POPS IN THE MONDAY NIGHT THROUGH
THURSDAY TIMEFRAME TO JUST SLIGHT CHANCE....BUT EVEN THAT LOOKS IN
JEOPARDY AT THIS TIME...WITH THE BOUNDARY FURTHER NORTH AND LACK OF
UPPER LEVEL FORCING. THIS ALSO MEANS THAT IT WILL BE HOTTER THAN THE
PREVIOUS FORECAST...THUS RAISED HIGHS ABOVE CONSENSUS VALUES SOME
TUESDAY THROUGH SATURDAY. PROBABLY WILL NEED HEAT ADVISORY HEADLINES
FOR PART OF THE CWA AGAIN ON TUESDAY. AND IF RIDGE DOES INDEED HOLD
STRONG...AREAS WEST OF THE JAMES RIVER COULD BE OVER 100 EACH DAY
THROUGH NEXT SATURDAY..WITH MOST AREAS AT LEAST IN THE 90S. TUESDAY
THROUGH THURSDAY ARE THE LOWER CONFIDENCE FORECAST DAYS DUE TO THE
BOUNDARY IN OUR VICINITY AND ASSOCIATED CLOUD COVER AND POSSIBLE
SLIGHTLY COOLER TEMPERATURE PROFILES. BUT BEYOND THEN...LOOKS LIKELY
HEAT RETURNS FRIDAY AND SATURDAY AT LEVELS POSSIBLY CLOSE TO TODAY.
/CHENARD
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
WINDS WILL GRADUALLY TURN TO THE SOUTH-SOUTHEAST THROUGH SUNDAY
MORNING. GUSTS OF 20-25KTS WILL DEVELOP SUNDAY THROUGH AFTERNOON...
ESPECIALLY OVER SOUTHEAST SD AND SOUTHWEST MN. WINDS WILL DIMINISH
SLIGHTLY SUNDAY EVENING...BUT WILL REMAIN SOMEWHAT GUSTY OVERNIGHT.
VFR CONDITIONS EXPECTED THROUGH 16/06Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR IAZ001-012-
020-021-031-032.
HEAT ADVISORY FROM 11 AM TO 8 PM CDT MONDAY FOR IAZ002-003-013-
014-022.
MN...HEAT ADVISORY FROM 11 AM TO 8 PM CDT MONDAY FOR MNZ071-072-080-
081-089-090-097-098.
NE...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR NEZ013-014.
SD...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR SDZ038-050-
052>054-057>071.
HEAT ADVISORY FROM 11 AM TO 8 PM CDT MONDAY FOR SDZ039-040-055-
056.
&&Hazardous weather outlook, Jul 14, 12:06 PM CDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1206 PM CDT SAT JUL 14 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1206 PM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY AND HOT CONDITIONS WILL DEVELOP ON SUNDAY AND MONDAY WITH HIGH TEMPERATURES OF 100 TO 105 EXPECTED ALONG AND WEST OF THE JAMES RIVER....AND THE MID TO UPPER 90S ALONG THE INTERSTATE 29 CORRIDOR. WITH MODERATE HUMIDITY...THE HEAT INDEX WILL LIKELY BE A COUPLE DEGREES HIGHER BOTH DAYS. ALONG WITH THE HOT CONDITIONS SOUTH WINDS OF 20 TO 25 MPH ALONG WITH AFTERNOON RELATIVE HUMIDITIES AROUND 25 PERCENT IN SOUTH CENTRAL SOUTH DAKOTA WILL LEAD TOWARDS POSSIBLE FIRE WEATHER CONCERNS IN AREAS OF ALREADY DRY VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.